Indigestion

Options

I have been on methotrexate for 18 months. Over Christmas I developed burning pain in my abdomen and indigestion. The doctor has taken me off methotrexate for a couple of weeks. Has anyone else experienced this? Are injections of the drug better?

Comments

  • frogmorton
    frogmorton Member Posts: 29,489
    Options

    Oh dear poor you. Was the MTX working on your Arthritis?

    I get that burning anyway had it most of my adult life and am on Lansoprazole for it.

  • Chris_R
    Chris_R Moderator Posts: 800
    edited 15. Jan 2021, 18:59
    Options

    Hi @Karen25

    Welcome to the online community its great to see you. It is a shame that you have developed Burning pains and indigestion due to being on methotrexate. your GP is managing your symptoms and that is good.

    Here is a link that I think might help

    I hope this helps you to understand and puts your mind at rest.

    Meanwhile just speak to others on our forum they will help you as well as being very friendly and supportive.

    Please keep in touch and tell us how you are getting on.

    Take care keep safe Christine

    Christine

    Need more help? - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • Karen25
    Karen25 Member Posts: 4
    Options

    Thanks for replying. The methotrexate has been really effective. I have also found steroid injections in my hips useful. Just worried about the indigestion!

  • Chris_R
    Chris_R Moderator Posts: 800
    Options

    Hi @Karen25

    Out of interest has your GP suggested an antacid such as Lanzaprozole to help the indigestion to be reduced or simply Gaviscon.Ask your GP first before you take anything though to see if it is compatable with your drug regime.

    All the best Christine

    Need more help? - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • Karen25
    Karen25 Member Posts: 4
    Options

    Yes she has. I’m on omeprazole but you can’t take it with methotrexate. I just wonder if methotrexate injections might be a solution.

  • SausageFingers
    Options
  • frogmorton
    frogmorton Member Posts: 29,489
    Options

    I would ask about trying the injections instead it has to be worth a try as the MTX was really helping you.

    Take care

  • stickywicket
    stickywicket Member Posts: 27,719
    Options

    " I’m on omeprazole but you can’t take it with methotrexate."

    Oh yes yóu can😄 I've been taking both for 20 years and I know a lot more people who do both too. I'd check with your rheumatologist. Maybe you misunderstood. Or maybe you have something else which would preclude both. If meth is causing the indigestion then injecting it should sort it. But there are other, simpler things to try first.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright